Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 26, NWS Raleigh, NC

April 30, 2014Chatham County, Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this tornado warning at Apr 30, 2014, 4:51 AM EDT for Chatham County, Durham County, Orange County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 4:51 AM EDT (08:51 UTC)
Expired
Apr 30, 2014, 5:30 AM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WFUS52 KRAH 300851
TORRAH
NCC037-063-135-300930-
/O.NEW.KRAH.TO.W.0026.140430T0851Z-140430T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 AM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 AM EDT
    
* AT 451 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8
  MILES NORTHEAST OF PITTSBORO...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...CROSSWINDS BOATING
  CENTER...SEAFORTH BOAT DOCK...BETHESDA...PARKWOOD...ENO RIVER STATE
  PARK...JORDAN LAKE STATE REC AREA...CROSSWINDS CAMPGROUND...
  FEARRINGTON...LAKE JORDAN...GORMAN AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3608 7879 3607 7879 3587 7888 3587 7890
      3569 7897 3572 7912 3610 7910
TIME...MOT...LOC 0851Z 194DEG 23KT 3577 7904 
$$

77
3 follow-up statements
854 
WWUS52 KRAH 300901
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT WED APR 30 2014

NCC037-063-135-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
CHATHAM NC-DURHAM NC-ORANGE NC-
501 AM EDT WED APR 30 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
NORTHEASTERN CHATHAM...SOUTHWESTERN DURHAM AND SOUTHEASTERN ORANGE
COUNTIES...
     
AT 501 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CHAPEL HILL...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BETHESDA...PARKWOOD...LAKE JORDAN...GORMAN...
ENO RIVER STATE PARK...FEARRINGTON AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3608 7879 3607 7879 3587 7888 3587 7890
      3577 7894 3579 7907 3610 7904
TIME...MOT...LOC 0901Z 212DEG 29KT 3583 7896 

$$

77
898 
WWUS52 KRAH 300913
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 AM EDT WED APR 30 2014

NCC037-135-300921-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
CHATHAM NC-ORANGE NC-
513 AM EDT WED APR 30 2014

...THE TORNADO WARNING FOR NORTHEASTERN CHATHAM AND SOUTHEASTERN
ORANGE COUNTIES IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF CHATHAM AND ORANGE COUNTIES. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3608 7879 3607 7879 3587 7888 3587 7899
      3608 7896
TIME...MOT...LOC 0911Z 208DEG 32KT 3592 7890 

$$

NCC063-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
DURHAM NC-
513 AM EDT WED APR 30 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHWESTERN DURHAM COUNTY...
     
AT 511 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
DURHAM...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
DURHAM...BETHESDA...PARKWOOD...GORMAN...ENO RIVER STATE PARK...LAKE 
JORDAN AND FALLS LAKE AND LOCATIONS ALONG I-40 BETWEEN MILE MARKERS 
274 TO 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3608 7879 3607 7879 3587 7888 3587 7899
      3608 7896
TIME...MOT...LOC 0911Z 208DEG 32KT 3592 7890 

$$

77
325 
WWUS52 KRAH 300920
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 AM EDT WED APR 30 2014

NCC063-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
DURHAM NC-
520 AM EDT WED APR 30 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR SOUTH
CENTRAL DURHAM COUNTY...
     
AT 517 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
DURHAM...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE... DURHAM...BETHESDA...GORMAN... FALLS 
LAKE AND LOCATIONS ALONG I-85 BETWEEN MILE MARKERS 178 AND 182. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3608 7879 3607 7879 3591 7886 3592 7895
      3608 7892
TIME...MOT...LOC 0917Z 209DEG 30KT 3595 7887 

$$

77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 30, 3:30 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT WED APR 30 2014

.SYNOPSIS...
A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE CENTRAL
PORTION OF THE U.S. WILL BRING UNSETTLED WEATHER TO CENTRAL NC
THROUGH EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD
THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS
EXPECTED HEADING INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM WEDNESDAY...

PESKY SURFACE BOUNDARY THAT WAS THE FOCUS FOR SEVERE WEATHER TUESDAY
AFTERNOON ALONG THE I-95 CORRIDOR HAS DISPLAYED SOME MOVEMENT TO THE
NW SINCE MIDNIGHT. TEMPS ACROSS THE TRIANGLE HAVE RISEN INTO THE
UPPER 60S-LOWER 70S WITH SIMILAR OCCURRENCES OVER THE NE PIEDMONT
AND THE WESTERN SANDHILLS INTO THE SOUTHERN PIEDMONT. MODEL GUIDANCE
STILL WHATS TO EITHER DISSIPATE FRONT LATER THIS MORNING OR LIFT IT
FARTHER N-NW INTO SOUTHERN VA BY EARLY AFTERNOON. A BIT LEARY OF
MODEL GUIDANCE AS MODELS HAVE BEEN TRYING TO PROPEL FRONT TO THE
NORTH SINCE SUNDAY NIGHT/MONDAY MORNING. STILL...THIS BOUNDARY WILL
LIKELY REMAIN A FOCUS FOR SCATTERED-NUMEROUS THUNDERSTORMS LATER
TODAY WITH MODEL GUIDANCE EMPHASIZING THE HIGHWAY 1 CORRIDOR.

SEVERE WEATHER PARAMETERS STILL APPEAR JUST AS IMPRESSIVE AS 24
HOURS AGO WITH BULK SHEAR STILL IN THE 35-50KT RANGE AND MLCAPE 600-
1000 J/KG THIS AFTERNOON INTO THE EVENING HOURS. THESE PARAMETERS
SUPPORTIVE OF ORGANIZED CONVECTION. LOW LEVEL JET INCREASES TO ABOUT
45 KTS LATE TODAY...WITH LOW LEVEL HELICITY IN THE TROUBLESOME 150-
300 M2/S2 RANGE. THESE PARAMETERS TAKEN TOGETHER SUGGEST A FEW
SUPERCELL STORMS PROBABLE THIS AFTERNOON-THIS EVENING WITH THE
EASTERN PIEDMONT-SANDHILLS AND THE COASTAL PLAIN MORE FAVORABLE
COMPARED TO THE NW PIEDMONT. GFS BUFKIT HODOGRAPHS DISPLAY NICE LONG
CURVED SIGNATURES BY LATE AFTERNOON-EARLY EVENING. THUS APPEARS A
GOOD CHANCE FOR SEVERE STORMS THIS AFTERNOON-THIS EVENING WITH LARGE
HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES.

IN ADDITION...UPPER DIVERGENCE INCREASES APPRECIABLY THIS AFTERNOON
AND TONIGHT AS 120+KT JET LIFTS ALONG THE APPALACHIANS...PLACING
CENTRAL NC IN THE FAVORABLE RIGHT ENTRANCE REGION. LIFT WILL ALSO BE
ENHANCED IN THE LOW-MID LEVELS WITH THE APPROACH OF THE 850-700MB
TROUGHS. MAIN QUESTION IS WHETHER CENTRAL NC WILL BE ABLE TO TAP
DEEP TROPICAL MOISTURE OVER THE NORTH CENTRAL-NE GULF WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES. CURRENT MCS DISRUPTING
MOISTURE TRANSPORT FROM THIS REGION INTO CENTRAL NC. EXPECT THIS
SYSTEM TO WEAKEN BY DAYBREAK. ONCE IT DOES...THIS SHOULD ALLOW THIS
DEEP MOISTURE TO ADVECT INTO CENTRAL NC. THUS...SHOWERS AND STORMS
WILL BECOME VERY EFFICIENT RAIN PRODUCERS WITH RAINFALL RATES UP TO
2-3 INCHES PER HOUR HIGHLY PROBABLE. THIS INTENSE RAINFALL WILL LEAD
TO FLASH FLOODING...ESPECIALLY IN URBANIZED AREAS. BASED ON RAINFALL
THAT OCCURRED TUESDAY AFTERNOON-EVENING...WILL EXPAND FLASH FLOOD
WATCH TO ENCOMPASS THE COASTAL PLAIN AND SANDHILLS. WILL MAINTAIN
EXPIRATION TIME OF 6 AM THU. THIS MAY NEED TO BE EXTENDED IN TIME IF
HEAVY RAIN STILL A THREAT OVER THE COASTAL PLAIN THURSDAY MORNING.

MAX TEMPS STILL A CHALLENGE IN THE NW PIEDMONT. WITH EXPECTATION OF
FRO PA AND NUMEROUS SHOWERS OCCURRING PRIOR TO NOON...WILL LEAN
TOWARD MID TEMPS IN THE MID 70S. ELSEWHERE MAX TEMPS IN THE 80-85
DEGREE RANGE WILL BE COMMON. IT WILL FEEL QUITE HUMID AS DEWPOINTS
WILL BE IN THE UPPER 60S TO AROUND 70.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330AM WEDNESDAY...

THURSDAY...THREAT FOR SCATTERED SHOWERS AND A FEW T-STORMS WILL
REMAIN BASICALLY EAST OF HIGHWAY 1 THROUGH MID DAY....AND EAST OF I-
95 THROUGH LATE AFTERNOON AS MID LEVEL TROUGH CROSSES THE REGION.
WIND PROFILES AND AVAILABLE INSTABILITY SUGGEST THAT STORMS SHOULD
REMAIN BELOW SEVERE CRITERIA.  SLIGHTLY COOLER TEMPS THU WITH MAX
TEMPS RANGING BETWEEN THE MID 70S NE TO AROUND 80 SE.

A MORE STABLE...DRIER...COOLER AIR MASS WILL SETTLE OVER THE
FORECAST AREA THURSDAY NIGHT INTO FRIDAY. A WEAK UPPER DISTURBANCE
PASSING OVERHEAD FRIDAY AFTERNOON MAY TRIGGER AN ISOLATED SHOWER OR
TWO OVER OUR SE COUNTIES...IF ENOUGH MOISTURE IS AVAILABLE. MAX
TEMPS FRIDAY NEAR 70-LOWER 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 325 PM TUESDAY...

MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING
AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT
OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND.
A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD
TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE
TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD
TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO
NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO
DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN
WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE
SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM
THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE
BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW
PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH
VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN
A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO
SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S
FOR HIGHS). -GIH

&&

.AVIATION /06Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 AM WEDNESDAY...

IFR/LIFR CEILINGS WILL LINGER THROUGH 12-14Z IN THE TRIAD AS THE
WEDGE AIRMASS GRADUALLY ERODES. PATCHY SHOWERS WILL CONTINUE TO FORM
ABOVE THE COOL AIRMASS FOR THE REMAINDER OF THE NIGHT. EXPECT THE
WARM FRONT TO LIFT NORTH OF THE TRIAD WITH WINDS VEERING TO
SOUTHEAST THEN SOUTH BY 14Z. SOUTH AND EAST OF THE TRIAD...
PREDOMINANT MVFR CEILINGS AND VFR/OCNL MVFR VISIBILITY WILL CONTINUE
OVERNIGHT WITH SCATTERED SHOWERS DEVELOPING OR MOVING NORTHEAST
ACROSS THE AREA THROUGH MID MORNING.

AFTER 14Z...CENTRAL NC WILL BE IN THE WARM AND VERY MOIST SECTOR
AHEAD OF AN APPROACHING SURFACE FRONT. WINDS WILL BE INCREASING
DURING THE MORNING AHEAD OF THE FRONT TO AROUND 15KTS WITH GUSTS TO
25KTS AFTER 16Z. CEILINGS WILL REMAIN MVFR FOR MOST OF THE
DAY...WITH BREAKS IN THE CLOUDINESS ENHANCING INSTABILITY TO PRODUCE
NUMEROUS THUNDERSTORMS FROM EARLY AFTERNOON THROUGH TONIGHT. AS
SUCH...ADVERSE AVIATION CONDITIONS WILL BE LARGELY DEPENDENT ON
HIGHLY VARIABLE CONVECTIVE COVERAGE IN THE LATTER HALF OF THE TAF
VALID PERIOD.

IN THE LONGER RANGE...THE SURFACE FRONT WILL BE SLOWLY EDGING
EAST...WITH LINGERING MVR CONDITIONS AND SHOWERS GRADUALLY IMPROVING
TO VFR IN THE WEST BY MID DAY THURSDAY. STRONGER CONVECTION WITH
THUNDER WILL LINGER IN THE EAST THROUGH AROUND SUNSET
THURSDAY...WITH IMPROVING CONDITIONS AROUND 00Z. A STRONGER COLD
FRONT WILL BE MOVING ACROSS THE AREA FRIDAY NIGHT/SATURDAY WITH VFR
CONDITIONS EXPECTED THURSDAY NIGHT THROUGH MONDAY

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...MLM
Hazardous weather outlook, Apr 29, 10:46 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT TUE APR 29 2014

NCZ011-027-028-042-043-077-078-085-086-088-089-010300-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1046 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING THE
EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH
CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES
IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70
MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM
AND MIDNIGHT. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED WEDNESDAY INTO
WEDNESDAY NIGHT.

NCZ007>010-021>026-038>041-073>076-083-084-010300-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1046 PM EDT TUE APR 29 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH
CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES
IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70
MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM
AND MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY
NIGHT.

VINCENT

In the hours before

Special weather statement, Apr 29, 11:29 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT TUE APR 29 2014

NCZ011-027-028-300430-
HALIFAX-NASH-EDGECOMBE-
1129 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
HALIFAX...EAST CENTRAL NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL
1230 AM EDT...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY MOUNT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...SCOTLAND NECK...DORTCHES...ENFIELD...WHITAKERS...
LEGGETT...TILLERY AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3590 7776 3600 7786 3632 7758 3630 7755
      3631 7750 3613 7728
TIME...MOT...LOC 0327Z 226DEG 17KT 3599 7777

77
Special weather statement, Apr 30, 12:12 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED APR 30 2014

NCZ010-300445-
WARREN-
1212 AM EDT WED APR 30 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WARREN
COUNTY UNTIL 1245 AM EDT...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLETON...OR 10 MILES EAST OF WARRENTON...
MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLETON...SOUTHPOINTE AND MORNINGSTAR MARINAS AND LAKE GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3651 7790 3649 7791 3637 7792 3629 7795
      3629 7796 3632 7809 3654 7804 3654 7790
TIME...MOT...LOC 0412Z 196DEG 16KT 3637 7797

77
Special weather statement, Apr 30, 4:12 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT WED APR 30 2014

NCZ021-022-038-300900-
GUILFORD-FORSYTH-DAVIDSON-
412 AM EDT WED APR 30 2014

...SPECIAL WEATHER STATEMENT...

AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER THE TRIAD...MOVING NORTHEAST
AT 40 MPH. THESE SHOWERS AND STORMS STRETCH FROM THE TRIAD SOUTHWEST
ACROSS LEXINGTON...AND ADDITIONAL SHOWERS AND STORMS WILL BE MOVING
ACROSS THE YADKIN RIVER INTO THE AREA IN THE PREDAWN HOURS. RAINFALL
IS EXPECTED TO RANGE FROM ONE HALF TO ONE INCH.

THE AREA IS IN A FLASH FLOOD WATCH THROUGH TONIGHT...AND WHILE THIS
INITIAL RAIN WILL NOT CAUSE ANY SIGNIFICANT FLOODING...IT WILL
SATURATE THE GROUND AND RAISE THE LEVELS ON SMALLER STREAMS. STAY
ABREAST OF WEATHER CONDITIONS TODAY AS ADDITIONAL SHOWERS AND STORMS
ARE EXPECTED THROUGHOUT THE DAY.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...HUNTSVILLE...LINWOOD AND LEWISVILLE.

LAT...LON 3611 8050 3614 8044 3626 8045 3625 7973
      3563 8028 3568 8033 3572 8033 3574 8046
      3584 8049 3585 8042 3584 8040 3587 8039
      3589 8042 3589 8037 3595 8037 3599 8042
      3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 0805Z 213DEG 35KT 3609 8022

13
Special weather statement, Apr 30, 4:49 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EDT WED APR 30 2014

NCZ024-025-040-300930-
ORANGE-CHATHAM-DURHAM-
449 AM EDT WED APR 30 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL
530 AM EDT...

AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF PITTSBORO...MOVING NORTH AT 25
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...CROSSWINDS BOATING
CENTER...SEAFORTH BOAT DOCK...PARKWOOD...ENO RIVER STATE PARK...
JORDAN LAKE STATE REC AREA AND CROSSWINDS CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3608 7879 3607 7879 3587 7889 3587 7890
      3582 7891 3569 7898 3571 7912 3613 7907
TIME...MOT...LOC 0849Z 194DEG 23KT 3575 7904

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:16 PM EDTSevere Thunderstorm WarningRAHWayne44 min
Apr 29, 8:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Apr 29, 8:51 PM EDTSpecial Weather StatementRAHWayne39 min
Apr 29, 10:07 PM EDTAreal Flood AdvisoryRAHWilson3 hr
Apr 29, 10:38 PM EDTSpecial Weather StatementRAHFranklin67 min
Apr 29, 11:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Apr 30, 12:12 AM EDTSpecial Weather StatementRAHWarren33 min
Apr 30, 12:22 AM EDTSevere Thunderstorm WarningRAHHalifax38 min
Apr 30, 4:12 AM EDTSpecial Weather StatementRAHDavidson, Forsyth48 min
Apr 30, 4:49 AM EDTSpecial Weather StatementRAHDurham41 min
Apr 30, 5:24 AM EDTTornado WarningRAHDurham, Granville, Wake51 min
Apr 30, 6:08 AM EDTTornado WarningRAHGranville, Vance52 min
Apr 30, 6:40 AM EDTSpecial Weather StatementRAHPerson20 min
Apr 30, 11:59 AM EDTSpecial Weather StatementRAHWake31 min
Apr 30, 12:12 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Wake63 min
Apr 30, 1:18 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more87 min
Apr 30, 1:21 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke54 min
Apr 30, 1:28 PM EDTAreal Flood AdvisoryRAHHarnett, Wake3 hr
Apr 30, 2:18 PM EDTSpecial Weather StatementRAHSampson, Wayne57 min
Apr 30, 2:43 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash2 hr
Apr 30, 3:24 PM EDTFlash Flood WarningRAHHalifax2 hr

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.